Hail, Monroe
- When
- November 3, 7:37 PM EST
- Where
- Monroe County, 1.47 mi SSE of Pittsford
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 43.060, -77.520
Time estimated by radar.
On the evening of November 3rd, a cold front crossed the region and was then followed by an area of showers over Lake Ontario that tracked southeast into Monroe County. The showers then strengthened to severe thunderstorms as they encountered stronger shear.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BUF wrote it up.
On the evening of November 3rd, a cold front crossed the region and was then followed by an area of showers over Lake Ontario that tracked southeast into Monroe County. The showers then strengthened to severe thunderstorms as they encountered stronger shear. The thunderstorms caused 1.00 inch hail in Monroe County and caused some wind damage in parts of Ontario County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before the first event at Nov 3, 7:20 PM EST, 17 minutes earlier.
Area Forecast Discussion
National Weather Service Buffalo NY
720 PM EST Mon Nov 3 2025
.SYNOPSIS...
Cold air flowing over the eastern Great Lakes behind a cold front
will generate a lake response, with scattered showers and a few
thunderstorms southeast of Lake Ontario through Tuesday morning.
Another storm system Wednesday will bring back widespread rain and
another round of gusty winds.
&&
.NEAR TERM /THROUGH TUESDAY/...
Behind an earlier passing cold front, cold advection northwest flow
will support lake enhanced and upslope showers mainly southeast of
Lake Ontario tonight. Gusty winds continue downwind of the lakes,
though the highest wind synoptic gusts are likely behind us.
Enough effective shear and instability is present over the lake to
support the formation of a few thunderstorms this evening as well.
These more vigorous showers and storms should struggle to remain
surface based as they become further removed from the relatively
warm lake waters, though small hail and localized gusty winds will
be possible especially closer to the immediate lakeshores.
Significantly lower fetch over Lake Erie should preclude much
activity east of the lake through the night.
Broad upper level and surface based ridging will expand across the
region Tuesday. Bottom line is dry weather with temperatures in the
50s along with brisk westerly winds.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
Upper level ridge axis sliding to the east Tuesday night. Warm
advection clouds increasing overnight, with a low chance for a
few showers reaching the North Country and Saint Lawrence Valley
late Tuesday night.
Clipper system impacts the region Wednesday with showers and a
period of stronger winds. Post frontal cold advection northwest flow
supporting lake effect and upslope showers Wednesday night into
Thursday. Snow may mix with rain across the higher terrain late
Wednesday night.
Ridging and drier air bringing dry weather by Thursday afternoon into
Thursday night.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
Progressive pattern continues through the weekend. Two systems look
to move through the region, one on Friday and another on Sunday.
Round of showers and winds with both systems. Colder air behind
the Sunday system could bring some snowfall potential by early
next week.
&&
.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
Mainly VFR through the 00z TAF cycle as a cold front well to the
east front pushes through New England overnight.
As of 00z Tue, widespread moderate showers and thunderstorms
associated with the front are exiting the eastern Lake Ontario
region. Post-frontal lake enhanced rain showers and a few
thunderstorms (especially over the waters of Lake Ontario) will
continue downwind of Lake Ontario through the evening, then taper
off in coverage/intensity overnight. More widely scattered showers
remain possible in other areas through 06z though confidence is
lower in timing and coverage of this activity. Brief/localized MVFR
to IFR conditions will be possible in any heavier showers or storms
that move through the region.
Outside of the primary lake effect area southeast of Lake Ontario
(east of KROC), VFR shower-free conditions are expected later
tonight through Tuesday.
Outlook...
Tuesday...Becoming mainly VFR. A chance of a shower east of Lake
Ontario.
Wednesday...MVFR/VFR deteriorating to IFR. Rain showers late. Windy.
Thursday...Mainly VFR.
Friday...MVFR/IFR with showers developing.
Saturday...VFR/MVFR. Chance of showers, mainly east of the Lake Erie
and Lake Ontario.
&&
.MARINE...
Behind an earlier passing cold front, Gale warnings remain in effect
for both Lake Erie and Lake Ontario as outlined below with 35 knot
gales expected. Southwest gusty winds will also bring small craft
conditions to the Upper Niagara River as well as the Saint Lawrence
River between from Cape Vincent to Ogdensburg.
Elevated westerly winds continue Tuesday. After a lull in conditions
Tuesday night, another cold front crosses the lower Great Lakes
mid week with a period of elevated winds and a wind shift from
southwest to northwest, with additional marine headlines likely
during this time frame.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Wind Advisory until 10 PM EST this evening for NYZ001-002-007-
010-011-019-085.
MARINE...Small Craft Advisory until 1 AM EST Tuesday for LEZ020.
Gale Warning until 1 AM EST Tuesday for LEZ040-041.
Gale Warning until 4 AM EST Tuesday for LOZ042>045-
062>065.
Small Craft Advisory until 10 PM EST this evening for
SLZ022.
&&
SYNOPSIS...PP/Thomas/TMA
NEAR TERM...PP/TMA
SHORT TERM...TMA
LONG TERM...TMA
AVIATION...PP
MARINE...PP/Thomas/TMAHazardous Weather Outlook National Weather Service Buffalo NY 109 PM EST Mon Nov 3 2025 NYZ003>006-008-012>014-020-021-041815- Monroe-Wayne-Northern Cayuga-Oswego-Lewis-Wyoming-Livingston-Ontario- Cattaraugus-Allegany- 109 PM EST Mon Nov 3 2025 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-LOZ030-SLZ022-024-041815- Upper Niagara River and Buffalo Harbor-Lower Niagara River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 109 PM EST Mon Nov 3 2025 This Hazardous Weather Outlook is for portions of Lake Erie, Lake Ontario and Saint Lawrence River. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ040-041-041815- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 109 PM EST Mon Nov 3 2025 ...GALE WARNING IN EFFECT UNTIL 1 AM EST TUESDAY... This Hazardous Weather Outlook is for portions of Lake Erie. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LOZ042>045-062>065-041815- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- 109 PM EST Mon Nov 3 2025 ...GALE WARNING IN EFFECT UNTIL 4 AM EST TUESDAY... This Hazardous Weather Outlook is for portions of Lake Ontario. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ001-002-007-010-011-019-085-041815- Niagara-Orleans-Jefferson-Northern Erie-Genesee-Chautauqua- Southern Erie- 109 PM EST Mon Nov 3 2025 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EST THIS EVENING... This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
The Buffalo radar (KBUF), 100 km away, was scanning. The volume nearest the first event began at 00:37 UTC.
2 thunderstorm wind, 1 hail. Local standard time, as filed.
Time estimated by radar.
Report of a few trees and powerlines downed across northern Victor.
Reports of trees and wires downed in Phelps and Geneva.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2025Every state in 2025This day in weather historyWarnings in New York, November 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 1301316, 1301317, 1301318.